MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI SI; VISION SIDE SYSTEM, RECERTIFIED

INTUITIVE SURGICAL, INC DAVINCI SI; VISION SIDE SYSTEM, RECERTIFIED
Model Number 380690-03
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported complaint.To correct the issue, fse replaced the illuminator.Following service, the system was tested and verified as ready for use.Isi has not yet received the replaced illuminator for evaluation.Therefore, the root cause of the customer reported failure mode has not been determined.A follow-up mdr will be submitted if the product is returned and evaluated and/ or if additional information is received.No image or video clip for the reported event was submitted to isi for review.A procedure log review confirmed the occurrence of a procedure on (b)(6) 2022 using system# (b)(4).This complaint is being reported based on the following conclusion: the illuminator component has been replaced during an isi fse visit.While there was no harm or injury to the patient, system unavailability after the start of a surgical procedure could likely cause or contribute to an adverse event if it were to recur as it may lead to an injury due to the patient¿s inability to tolerate a conversion/abortion.
 
Event or Problem Description
An intuitive surgical inc.(isi) field service engineer (fse) was informed that the system did not recognize the lamp module.It was reported that the nurse reseated the lamp module and cleaned the contact surfaces on the illuminator.The fse noted that after the nurse tried a new lamp module, the light was perfect.The fse also noted that a replacement illuminator was needed.Isi followed up with the initial reporter and obtained the following additional information: it was clarified that after replacing the lamp, the same indicator reoccurred.The issue occurred during the procedure, and it could be completed robotically.
 
Additional Manufacturer Narrative
Additional information can be found in the following fields: d9 and h3.Product evaluation information can be found in the following fields: h6 and h10.Intuitive surgical, inc.(isi) received the illuminator involved with this complaint and completed the device evaluation.Failure analysis investigation replicated/confirmed the reported complaint.This unit was returned without a lamp module, both fuses were good.When reviewing the remote error log, there were several errors: 48244 means illuminator lamp failed to ignite indicate that the lamp module is nearing end of life or the ignition circuitry in the illuminator is failing; 48247 means the illuminator is unable to communicate with its lamp module or finds an invalid lamp module (due to invalid/corrupted id or encryption data), lamp hours may be accumulated incorrectly.Installed illuminator into test system with the text fixture lamp module, system was failed with error 48247, asked to reseat the lamp module.System could not connect to the lamp module.However, the illuminator turned on with blue led.Isi to send original equipment manufacturer (oem) to repair due to the illuminator is unable to communicate with its lamp module.

Brand Name
DAVINCI SI
Common Device Name
VISION SIDE SYSTEM, RECERTIFIED
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key15686744
Report Number2955842-2022-14914
Device Sequence Number7359840
Product Code NAY
UDI-Device Identifier00886874110799
UDI-Public(01)00886874110799
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K081137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380690-03
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/28/2022
Supplement Date Received by Manufacturer12/01/2022
Initial Report FDA Received Date10/27/2022
Supplement Report FDA Received Date12/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown